Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 8, NWS Spokane, WA

October 17, 20254 counties in Washington

NWS Spokane, WA issued this wind advisory at Oct 17, 2025, 1:09 PM PDT for 4 counties in Washington. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2025, 1:09 PM PDT (20:09 UTC)
Expired
Oct 17, 2025, 5:00 PM PDT
In force
4 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 169 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.2 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS76 KOTX 172009
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
109 PM PDT Fri Oct 17 2025

WAZ041-043-044-180000-
/O.NEW.KOTX.WI.Y.0008.251017T2009Z-251018T0000Z/
Wenatchee Area-Okanogan Valley-Waterville Plateau-
Including the cities of Mansfield, Waterville, Disautel Pass,
Oroville, Number 1 Canyon, Brewster, Number 2 Canyon, Nespelem,
Cashmere, Omak, Bridgeport, Entiat, Badger Mountain Road,
Wenatchee, Chelan, Pangborn Airport, Tonasket, and Okanogan
109 PM PDT Fri Oct 17 2025

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Mansfield, Waterville, Disautel Pass, Oroville, Number 1 
  Canyon, Brewster, Number 2 Canyon, Nespelem, Cashmere, Omak, 
  Bridgeport, Entiat, Badger Mountain Road, Wenatchee, Chelan, 
  Pangborn Airport, Tonasket, and Okanogan.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JCLEV
1 follow-up statement
598 
WWUS76 KOTX 172356
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
456 PM PDT Fri Oct 17 2025

WAZ041-043-044-180100-
/O.EXP.KOTX.WI.Y.0008.000000T0000Z-251018T0000Z/
Wenatchee Area-Okanogan Valley-Waterville Plateau-
Including the cities of Okanogan, Pangborn Airport, Number
2 Canyon, Brewster, Chelan, Wenatchee, Cashmere, Disautel Pass,
Omak, Oroville, Entiat, Nespelem, Number 1 Canyon, Bridgeport,
Tonasket, Badger Mountain Road, Waterville, and Mansfield
456 PM PDT Fri Oct 17 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Wind speeds are expected to continue decreasing into the evening.

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 17, 10:53 AM PDT, 2 hours 16 minutes earlier. Its key messages:

  • Light mountain precipitation on Friday. Dry and breezy winds for the lee of the Cascades and Columbia Basin Friday afternoon.
  • Widespread lowland rain, mountain snow Saturday evening through Sunday. Widespread breezy winds Sunday.
Area forecast discussion, Oct 17, 10:53 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1053 AM PDT Fri Oct 17 2025

.KEY MESSAGES...

- Light mountain precipitation on Friday. Dry and breezy winds
  for the lee of the Cascades and Columbia Basin Friday
  afternoon.

- Widespread lowland rain, mountain snow Saturday evening
  through Sunday. Widespread breezy winds Sunday.

&&

.SYNOPSIS...
A weak front Friday will bring light precipitation to the
mountains, with dry and breezy winds for the lee of the Cascades
and Columbia Basin Friday afternoon. A stronger system Saturday
into Sunday will bring widespread lowland rain, mountain snow,
and widespread breezy winds.

&&

.DISCUSSION...
Today through Saturday morning: A mid level wave tracking down
through SE British Columbia and southern Alberta into Montana
will send a mainly dry cold front across the Inland NW today.
The main impact will be gusty winds as a 120 kt upper jet moves
over the region. Cold advection during the afternoon behind the
front will produce gusty winds over much of the region,
especially the Okanogan Valley, Columbia Basin, Wenatchee area,
Waterville Plateau, and Palouse with 20-30 MPH gusts. The chance
of precipitation will be limited to the Cascade crest and ID
Panhandle. Winds will decrease overnight into Saturday morning
as a short wave ridge moves over the region ahead of the next
weather system.

Saturday afternoon through Sunday Night: A consolidated upper
trough passes through the region with an associated frontal
boundary passage. Swift mid level west-southwest flow will lead
to light precipitation totals for Central Washington (less than
.10 inches), while Eastern Washington and the ID Panhandle
receives 0.25-.0.75 inches, with local amounts of 1.00-1.25
inches near the Cascade crest and ID Panhandle Mountains. Snow
levels Saturday afternoon into the evening start off around 7000
feet, before dropping to 4500-5500 feet on Sunday. These snow
levels will give Washington Pass the highest snow totals with
the NBM advertising an 80% chance of at least 4 inches, and a 35
percent chance of at least 8 inches. Snow may also mix in at
Stevens Pass. Regarding winds, a low to mid level jet sets up
behind the front for Sunday afternoon over central and southern
Washington. The NBM is carrying a 60-70% chance of gusts at 40
MPH on the Waterville Plateau and the Palouse, and a 60% chance
of gusts exceeding 50 MPH for the Alpowa Summit area.

Monday through Thursday: The upper jet retreats north of the
area with the Inland NW catching the southern edge of low
pressure systems tracking into Canada. This results in a mainly
dry forecast. On Thursday the jet begins to dig south towards
the region, which will be the beginning of another unsettled
weather pattern developing by the end of next week. JW

&&

.AVIATION...
18Z TAFS: Sky conditions are clearing behind the exiting cold
front. TAF sites are generally expected to be VFR. Winds be
notably breezy today out of the west, peaking between midday and
late afternoon, with gusts near 20-30 mph possible at TAF
sites. Wind decline after 01-03Z.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions at the TAF sites. Low confidence is MVFR
conditions at GEG/SFF/COE/PUW due to low clouds/patchy fog
between 12-18Z.

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        60  31  56  43  57  37 /   0   0   0  80  70  30
Coeur d'Alene  57  32  56  42  54  38 /  20  10   0  90  80  60
Pullman        57  30  56  43  54  37 /  10   0   0  70  80  50
Lewiston       66  38  63  48  61  42 /   0   0   0  50  80  40
Colville       58  21  53  38  55  29 /  10   0  10  80  70  30
Sandpoint      55  28  53  40  51  36 /  40  10  10 100  90  70
Kellogg        54  33  55  41  50  40 /  50  30   0  90  90  80
Moses Lake     65  29  57  43  62  36 /   0   0   0  50  30  10
Wenatchee      62  37  56  42  59  41 /   0   0  10  70  40  20
Omak           62  33  55  39  59  36 /   0   0  10  60  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 12:48 PM PDTWinter Weather AdvisoryOTXOkanogan50 hr

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.